I started two weeks ago on tx. I went to my doctor on Tuesday and he was surprised I mentioned I had tinitus. He called me at my office later and said he wanted me to have an ear test right away as tx can cause permanent hearing loss.
I went to an ENT doctor today and have hearing loss in the higher levels. The doctor could not say the tinitus would go away after I stopped treatment or if it would get worse. Tititus happens in only 1% of patients and neither the Be-in-Charge program or the Rocky Mountain Poison Control center we got on the line with us could offer any information.
My gasto doctor is off today! I am going to have my next injection tonight, as Saturday at 8:30 am I am on a flight to Florida for a vacation. What do I do???
Do I inject? Wait until tomorrow, and fly sick on Saturday? Did anyone else have this problem and did it go away after treatment?
Like I said I'm only on week two of 24 (2b). I could just cry right now. This so sucks.
How are you doing ? besides the ear thing how are your sxs, and how sick do you get after your shot? you dont want to skip it ,it is real important in the first 12 weeks to try to be as close to100% compliance as you can get....
I get tinnitis right after my shot. It's like a buzzing in my head (not real loud). As I get closer to my next shot it fades away. But I have started wearing hearing aids and hearing loss does run in my family. I had a hearing test 2 years ago and he suggested I get the hearing aids, well I didn't. But I was tested again in Nov. (after 3 mos. of treatment) and they are a little worse. He doesn't think they will continue to worsen. I'm on week 33 of 51. I am 65 years old now.
About 2 weeks ago there was a big thread on this subject and many people said they have it also from tx. It usually goes away. I hope you can find the other thread.
I remember the post. I flagged purplecat because this was his reply:
C8 newenglandlady one of my worst sx on tx has been severe tinnitus. I like you had slight ringing the 1st shot and a little sound sensitivity. My third shot is was extreme. on a scale of 1 to 10 (10 being the sound inside my head) I reached about an 8. My Hep Dr sent me to Ear specialist(ENT) Ringing in the ears is a sx of the interferon. Following weeks I'm usually at a 5 a few hours after the shot and it does settle down by the end of the week. My ENT ordered monthly hearing test and has been montoring me this whole time. I'm week 34/48. I have to wear ear plugs when out in public to protect my hearing. Sounds in public are very distrubing so I need to protect my ears at all times. I cannot enjoy TV without muting the purposely louder commercials.
I'm told that most recover after treatment ends but there have been a few rare cases of total hearing loss from interferon. I hoping you just might be having the common sound sensitivity. If it does escalate get referred to and good ENT and protect your hearing. I was getting phantom sounds and now that I've been wearing the ear plugs that has stopped.
I don't post often but read all the time. If I can be of further assistance just post me a note.
i had ringing (crickets) in ear particularly right. before tx. doc said it was close to needing hearing aid, and was due to hair in ear losing capacity, noise receptor constant as cilia dies off. = 15% loss hearing he said 20% = hearing aid. now post tx. i do not notice this as much, really think it is clearing somewhat. or i am coping better everthing better after tx. certainly puts things in a new perspective.
Glad you saw and ENT. I'm being monitored monthly with Audio test. My hearing improves then gets a little worse. Up and down but not extreme just the very high pitched sounds. I wear my earplugs all the time, this really helps. I'm week 35/48 and have the tinnitus all the time. Most recover 6weeks to 6 months post tx. Without my ear plugs I would have to stay in a quiet room all the time ,so not to be a hermit I have adapted and wear by earplugs. The ear plugs I found can be adjusted in your ears and block little or all noise so I can still hear conversation and even music but block the high pitched loud sounds that hurt so much. It's the kind steel workers wear when they are working on high buildings. If you need help finding them google beyondthebay and that SF travel agency can tell you where to find them. The foam ones that are in the drug store don't work as well but better than nothing. I'm told you can also get a superior type at a gun store.
Not only am I a NE Lady, too, but I am EXACTLY where you are right now.
Mine seems to be like white noise with a little ringing in the bkgd. But my
liver stats were so good today, I'm going to continue right now.
I did see the ENT today. I'm hoping for the best. Seeing him 2 more times next week. A little info on it from an Australian hep site.....
Some people with hepatitis C report being more sensitive to light and, after starting treatment, experience an even greater sensitivity to light. Many people find that they need to wear sunglasses more often which can help reduce the amount of light exposed to the eyes.
Some people report a rapid deterioration in their eyesight during and after treatment. This is because of changes to the muscles within the eyes that allow us to focus. People on treatment who already have weak eyesight are at a higher risk of this side effect. Persisting eye problems usually require permanent corrective devices like glasses or contact lenses. It is important to report any changes in your eyesight with your doctor and ophthalmologist.
Tinnitus may be experienced as a severe and constant ringing in the ears (when no other sound is present) during treatment. Many people find that the severity of tinnitus has decreased by six weeks after treatment, although over the next few months they may still experience periods of dull ringing. Reports suggest that this side effect has usually stopped between three to six months post-treatment. If not, seek medical advice.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.